Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

On breast feeding and have a boil on labia majora. Can I use neosporin?

User rating for this question
Answered by
Practicing since : 2001
Answered : 11687 Questions
I have a boil on my labia majora , a pea nut size, painful, firm in consistency not pus pointing ,i am also breast feeding now for 6 week infant , plz let me know how to get rid of them, can i use neosporin ointment for the same? ( i am 30 yr old ) should i start on any oral antibiotics/analgesics?
Posted Fri, 8 Mar 2013 in Women's Health
Answered by Dr. Rakhi Tayal 31 minutes later
Thanks for posting your query.
The causes for a small boil like lump underneath the skin of the labia Majora could be one of the following:-

1. Bartholin's Cyst - Is located midway of the labia, and protrudes into the vagina and causes discomfort during sexual intercourse.

Bartholin's cyst is formed when a Bartholin's gland is blocked, causing a fluid-filled cyst to develop. Bartholin's cyst is not an infection, although it can be caused by an infection, inflammation, or physical blockage (mucus or other impediment) to the Bartholin's ducts (tubes which lead from the glands to the vulva).

If infection sets in, the result is a Bartholin's abscess.

2. Infected hair follicles - can form small abscesses, which can cause a small swelling, but they are associated with redness and throbbing pain.
Since there is no pain right now, you can apply neosporin ointment and can wait for it to subside spontaneously. In case there is pain or the swelling increases in size then systemic antibiotics are needed after proper examination.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Follow-up: On breast feeding and have a boil on labia majora. Can I use neosporin? 10 minutes later
i have mentioned it as painful , which oral antibiotics and plz mention the dose also , can i take taxim o 100 mg bd , any effect on lactation, should i give hot compresses???
Answered by Dr. Rakhi Tayal 2 hours later
Thanks for writing again.
If it is painful then you can start taking mild pain killer and anti inflammatory like ibuprofen. You can also start an antibiotic like Taxim-O 200mg twice daily for 7 days. It will not affect lactation. In case the swelling increases then you need to consult your gynecologist for specific management like pus drainage. Doing a hot fomentation will also help.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor